MAUDE Adverse Event Report: SYNTHES GMBH HELICAL BLADE INSERTER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH HELICAL BLADE INSERTER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.037.024
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, during a tfna case, the helical blade inserter and coupling screw would not detach from the helical blade.The surgeon and scrub tech use the flexible screwdriver and pin wrench to unthread the coupling screw, but it would not budge.He then tried to uncouple the screw and inserter from the helical blade after the case, and even he could not get it out.The case was delayed 5 minutes because staff had to open a second tfna locking tray for a second helical blade inserter and had to open a second implant.There were no patient consequences, and the procedure proceeded accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the catalog/model number and lot number for the device involved in the event was not provided, the full udi is currently not available.D1, d2, d3, d4, g4-510k: this report is for an unk - insertion instruments: t: trauma/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
HELICAL BLADE INSERTER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20561529
Report Number8030965-2024-13362
Device Sequence Number19645939
Product Code HSB
UDI-Device Identifier10886982070401
UDI-Public(01)10886982070401
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer11/06/2024
11/18/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/13/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HELICAL BLADE/SCREW COUPLING SCREW; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE
Patient SexUnknown